Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Microgynon pill usage - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Birth Control
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
ive just finished the second month cycle of the birth control pill; microgynon 30, and wondering whether its possible to start a new pack after 5 days break rather than the 7. also how long does the period usually last?                                                                                                                                                                                              
Doctor :   Hi
User :   hi
Doctor :   Dr... here
Doctor :   Let me read your query
User :   thankyou
Doctor :   May i know your age please?
User :   im 19
Doctor :   ok
Doctor :   Since two months were you taking it on 7 day itself?
User :   yes i ave just finished the second pack
User :   *have
Doctor :   The birth control pills usually regulate the amount and duration of bleeding generally making it less
User :   ive been told that its ok to start a pack straight off without the & day break but just wanted to know whether you could have fewer days on the break
Doctor :   How is your bleeding pattern while you are on this pill?
User :   the first month i had spotting which lasted for about 3 weeks but this month has been fine, like it was before i went on the pill
Doctor :   Yes it is true that you can start the new pack without giving break in between and this is usually advised for women who have painful menstruation associated with endometriosis and ovarian problems
Doctor :   So for you a gap of 5 to 7 days is ok, if you are having regular periods without much side effects
User :   yes
Doctor :   However taking a second opinion from your treating gynecologist will be better before deciding how to go about with the changes in pill use pattern
User :   but would you think its alright to do so?
Doctor :   Are you having any other symptoms at present like nausea, diarrhoea, vomittimg, depression?
User :   no and i didnt have any when i started either
Doctor :   If yes then it is better not to reduce the gap pf pill use
Doctor :   ok
User :   i have never had any problems with my periods except light spotting in the first month
Doctor :   Ok
Doctor :   Then you can take it but do look out for spotting similar to first month of pill use due to hormonal variation
User :   ok thankyou very much
Doctor :   Is there anything else i can help you with?
User :   oh one more question
User :   how long should a period last on average while on the pill?
Doctor :   It can vary from 1 to 2 days and lasting 2 to 3 weeks in some
User :   ok
User :   thankyou for all your help
Doctor :   Thanks for consulting me, bye for now
User :   bye
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor